Alert archive / Colorado / River Flood Warnings in 2015
River Flood Warning 23, NWS Pueblo, CO
NWS Pueblo, CO issued this river flood warning at May 27, 2015, 8:15 AM MDT for Pueblo County, Colorado. It took effect at May 27, 2015, 3:59 PM MDT. It was in force for 29 hr.
The area
The outline as issued.
The facts
- Issued
- May 27, 2015, 8:15 AM MDT (14:15 UTC)
- In effect from
- May 27, 2015, 3:59 PM MDT
- Expired
- May 28, 2015, 9:00 PM MDT
- In force
- 29 hr
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 30 km from the middle of the area, began a volume at 14:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Arkansas River near Nepesta (NPTC2).
- Action stage
- 15.5 ft
- Minor stage
- 16.5 ft
- Moderate stage
- 17.5 ft
- Major stage
- 18.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07117000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
399
WGUS45 KPUB 271415
FLWPUB
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
815 AM MDT WED MAY 27 2015
...The National Weather Service in Pueblo has issued a Flood Warning
for the following rivers in Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
.Ongoing rain...some heavy...has fallen in southern Colorado. Water
releases upstream from Pueblo Reservoir have also contributed to
high river levels on the Arkansas River from Pueblo to around
La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-280215-
/O.NEW.KPUB.FL.W.0023.150527T2159Z-150529T0300Z/
/NPTC2.1.ER.150527T2159Z.150528T0600Z.150528T1500Z.UU/
815 AM MDT WED MAY 27 2015
The National Weather Service in Pueblo has issued a
* Flood Warning for
The Arkansas River Near Nepesta.
* from this afternoon to Thursday evening.
* At 7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 16.7 feet by after midnight tonight.the
river will fall below flood stage by late tomorrow morning.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near
Nepesta occurs.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$4 follow-up statements
182
WGUS85 KPUB 271418
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
818 AM MDT WED MAY 27 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River At La Junta affecting Otero County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Nepesta affecting Pueblo County.
.Ongoing rain...some locally heavy...has fallen in southern
Colorado. Water releases upstream from Pueblo Reservoir have
also contributed to high river levels on the Arkansas River
from Pueblo to around La Junta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-280218-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1800Z.000000T0000Z.UU/
818 AM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 7:15 AM Wednesday the stage was 8.1 feet.
* Flood stage is 7.0 feet.
* Moderate flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 8.5 feet by early
this evening then begin falling.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-280218-
/O.CON.KPUB.FL.W.0023.150527T2159Z-150529T0300Z/
/NPTC2.1.ER.150527T2159Z.150528T0600Z.150528T1500Z.UU/
818 AM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River Near Nepesta.
* from this afternoon to Thursday evening...Or until the warning is
cancelled.
* At 7:15 AM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late this afternoon and
continue to rise to near 16.7 feet by after midnight tonight.the
river will fall below flood stage by late tomorrow morning.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near
Nepesta occurs.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-280218-
/O.EXT.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
818 AM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 7:15 AM Wednesday the stage was 11.3 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by
after midnight Friday morning then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$491
WGUS85 KPUB 271913
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
113 PM MDT WED MAY 27 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
.High water levels from recent heavy rains continue..
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-280713-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.000000T0000Z.UU/
113 PM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain near 7.1 feet.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-280712-
/O.EXT.KPUB.FL.W.0023.150528T0600Z-150528T1800Z/
/NPTC2.1.ER.150528T0600Z.150528T0600Z.150528T0600Z.UU/
113 PM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River Near Nepesta.
* from late tonight to Thursday afternoon...Or until the warning is
cancelled.
* At 12:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near
Nepesta occurs.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-280712-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
113 PM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 12:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by
midmorning Friday then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$594
WGUS85 KPUB 280248
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
848 PM MDT WED MAY 27 2015
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
Arkansas River Near Nepesta affecting Pueblo County.
Arkansas River At La Junta affecting Otero County.
.High water levels from recent heavy rains continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-281448-
/O.CON.KPUB.FL.W.0022.000000T0000Z-000000T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.000000T0000Z.UU/
848 PM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until further notice...Or until the warning is cancelled.
* At 8:15 PM Wednesday the stage was 7.3 feet.
* Flood stage is 7.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 7.4 feet by after
midnight tonight. Additional rises may be possible thereafter.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-281448-
/O.CON.KPUB.FL.W.0023.150528T0600Z-150528T1800Z/
/NPTC2.1.ER.150528T0600Z.150528T0600Z.150528T0600Z.UU/
848 PM MDT WED MAY 27 2015
Flood Warning for
The Arkansas River Near Nepesta.
* through Thursday afternoon...Or until the warning is
cancelled.
* At 8:15 PM Wednesday the stage was 15.9 feet.
* Flood stage is 16.5 feet.
* Forecast...The river is expected to rise to near flood stage after
midnight tonight.
* Impact...At 16.5 feet...Minor flooding of agricultural lands near
Nepesta occurs.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-281448-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
848 PM MDT WED MAY 27 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 8:15 PM Wednesday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.9 feet by
midmorning Friday then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$169
WGUS85 KPUB 280835
FLSPUB
FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
235 AM MDT THU MAY 28 2015
...The Flood Warning is cancelled for the following rivers in
Colorado...
Arkansas River Near Nepesta affecting Pueblo County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River Near Avondale affecting Pueblo County.
...The Flood Warning continues for the following rivers in
Colorado...
Arkansas River At La Junta affecting Otero County.
.High water levels from recent heavy rains continue.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...
Stay away from the banks of rivers and streams. During a flood...
saturated banks can easily break off and fall into potentially
deadly...fast flowing flood water.
Stay tuned to your National Weather Service in Pueblo for the latest
information. For the latest hydrologic forecasts and warnings...visit
the National Weather Service in Pueblo at weather.gov/pueblo. You can
link directly to the hydrology page by clicking on Rivers and Lakes
under the Hydrology section of the left hand menu bar.
&&
COC101-282035-
/O.EXT.KPUB.FL.W.0022.000000T0000Z-150529T0000Z/
/ADLC2.2.ER.150527T0440Z.150527T1415Z.150528T1200Z.UU/
235 AM MDT THU MAY 28 2015
The Flood Warning continues for
The Arkansas River Near Avondale.
* until this evening...Or until the warning is cancelled.
* At 2:15 AM Thursday the stage was 7.0 feet.
* Flood stage is 7.0 feet.
* Forecast...The river is expected to rise to near flood stage
midmorning.
* Impact...At 7.0 feet...Minor lowland flooding occurs near Avondale.
&&
LAT...LON 3829 10441 3829 10434 3827 10425 3820 10425
3822 10434 3822 10441
$$
COC101-280905-
/O.CAN.KPUB.FL.W.0023.000000T0000Z-150528T1800Z/
/NPTC2.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.UU/
235 AM MDT THU MAY 28 2015
The Flood Warning is cancelled for
The Arkansas River Near Nepesta.
* At 2:15 AM Thursday the stage was 16.0 feet.
* Flood stage is 16.5 feet.
* Forecast...The river will crest below flood stage at 16.4 feet
midmorning.
* Impact...At 14.5 feet...The river is bankfull. Low lying wetland
areas along the channel begin to flood.
&&
LAT...LON 3827 10424 3821 10411 3816 10394 3809 10394
3814 10411 3820 10424
$$
COC089-282035-
/O.CON.KPUB.FL.W.0013.000000T0000Z-000000T0000Z/
/LXHC2.2.ER.150520T1637Z.150522T0430Z.000000T0000Z.UU/
235 AM MDT THU MAY 28 2015
The Flood Warning continues for
The Arkansas River At La Junta.
* until further notice...Or until the warning is cancelled.
* At 2:15 AM Thursday the stage was 11.5 feet.
* Flood stage is 11.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 11.8 feet by
early this evening then begin falling.
* Impact...At 11.0 feet...Minor agricultural flooding occurs.
&&
LAT...LON 3804 10356 3808 10341 3812 10321 3805 10321
3802 10337 3798 10361
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this river flood warning went out at May 27, 4:14 AM MDT, 4 hours 1 minute earlier.
Area forecast discussion, May 27, 4:14 AM MDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 414 AM MDT WED MAY 27 2015 .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 337 AM MDT WED MAY 27 2015 CURRENTLY...THE UPPER RIDGE AXIS WAS MOVING EAST ACROSS THE CO/KS STATE LINE EARLY THIS MORNING...AND ONGOING THUNDERSTORM ACTIVITY HAS EXITED INTO KS AND NE. THERE REMAINS A RESIDUAL CLOUD SHIELD OVER THE FAR EASTERN PLAINS AS OF 330 AM...WHICH IS EXPECTED TO GREATLY DIMINISH BY SUNRISE. TEMPS HAVE DROPPED INTO THE 40S TO AROUND 50F FOR MUCH OF THE AREA SO FAR THIS MORNING...AND 30S FOR THE HIGH VALLEYS. TODAY AND TONIGHT...THE UPPER LOW OVER WA AND ID THIS MORNING IS FORECAST TO GRADUALLY DROP TO THE SE ACROSS ID AND MT OVER THE NEXT 24 HRS. THIS WILL HELP AMPLIFY THE W-SW FLOW ACROSS THE 4 CORNERS...AND MODELS INDICATE THAT THE WESTERLY FLOW WILL FINALLY BE REALIZED IN SOME PART AT THE SURFACE FOR THE FORECAST AREA TODAY...RESULTING IN WARMER TEMPS. 2-3 DEG C WARMING AT H7 SHOULD HELP BOOST AFTN MAX TEMPS TO NEAR 80F FOR MANY PLAINS LOCATIONS...WITH LOWER 70S FOR THE HIGH VALLEYS. AS FOR SHOWER AND STORM ACTIVITY...HRRR AND OTHER HI RES MODELS IMPLY THAT ACTIVITY WILL ONCE AGAIN BEGIN OVER THE HIGHER TERRAIN IN THE 17-19Z TIME FRAME...THEN SLIDE EAST ACROSS THE I25 CORRIDOR BETWEEN 22-24Z. THE DRYLINE WILL OF COURSE RESIDE SOMEWHERE ALONG THE CO/KS STATE LINE...AND SPC GUIDANCE INDICATES THAT THE THERE IS THE CHANCE FOR SEVERE STORMS ACROSS THE E PLAINS THIS AFTN AND EVE...MOST LIKELY BEGINNING AFTER 23Z. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WINDS. MOORE .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 337 AM MDT WED MAY 27 2015 ...INCREASED CHANCES OF RAIN FOR THURSDAY AFTERNOON THROUGH FRIDAY NIGHT/EARLY SATURDAY... UPPER TROF MOVES INTO WESTERN CO ON THURSDAY WITH ENERGY EJECTING OUT OF THE MEAN TROF ACROSS CO FAIRLY EARLY IN THE DAY. THIS MAY SUGGEST AN EARLIER START TO CONVECTION ON THURSDAY. FOCUS AREAS FOR THUNDERSTORMS WILL BE ACROSS THE MOUNTAINS INITIALLY...ALONG A DEVELOPING DRY LINE ACROSS THE FAR SOUTHEAST COUNTIES DURING THE AFTERNOON...AND ALONG THE PALMER DIVIDE AS THE FRONT DROPS INTO THE VICINITY DURING THE LATE AFTERNOON AND EARLY EVENING HOURS. THERE COULD BE ONE OR TWO STRONG TO SEVERE THUNDERSTORMS ACROSS PORTIONS OF KIOWA/BENT/PROWERS/BACA COUNTIES THURS AFTERNOON THROUGH EARLY EVENING WHERE CAPES COULD BE RUNNING AROUND 2000+ J/KG. HOWEVER 0-6 KM SHEARS DO NOT LOOK TERRIBLY IMPRESSIVE AS LOW LEVEL FLOW IF FCST TO BECOME MORE SOUTH TO SOUTHWESTERLY WITH TIME...AND TO ADD TO THE UNCERTAINTY...GFS MORE AGGRESSIVELY MIXES THE DRYLINE EASTWARD INTO KS THURS AFTN...SO THERE ARE SOME UNCERTAINTIES REGARDING STORM STRENGTH ON THURSDAY. MEANWHILE...LOCALLY HEAVY RAINFALL MAY BE AN INCREASING CONCERN FOR THE PIKES PEAK REGION BURN SCARS DEPENDING ON THE TIMING OF THE FRONT. FRONT MOVES THROUGH THE PLAINS THURSDAY NIGHT AND MAY KEEP A FEW SHOWERS AND THUNDERSTORMS GOING INTO THE EARLY OVERNIGHT HOURS OUT EAST. WITH THE UPPER TROF DROPPING IN FROM THE NORTHWEST...ITS HARD NOT TO KEEP AT LEAST SOME ISOLATED POPS ACROSS THE MOUNTAIN AREAS THROUGH FRIDAY MORNING AND HAVE MADE SOME MINOR ADJUSTMENTS TO POP GRIDS. UPPER TROF THEN DROPS SLOWLY SOUTHEASTWARD ACROSS THE AREA ON FRIDAY. LOTS OF UNCERTAINTIES THIS DAY. WITH FRONT DROPPING THROUGH THE PLAINS...SHOULD DEFINITELY SEE ANOTHER COOL DOWN WITH MORNING SHOWERS ACROSS THE MTS BECOMING MORE WIDESPREAD ACROSS THE LOWER EASTERN SLOPES OF THE SOUTHEAST MOUNTAINS FRIDAY MORNING AS UPSLOPE FLOW DEVELOPS. DEW POINTS DROP OFF A BIT BEHIND THE FRONT THOUGH...BUT STILL REMAIN IN THE 40S. GIVEN THE COOL AIR ALOFT ASSOC WITH THE UPPER TROF...DON'T THINK THERE WILL BE MUCH OF A CAP BY AFTERNOON...EVEN ACROSS THE PLAINS...BUT AMOUNT OF INSTABILITY WILL ALSO BE DEPENDENT ON GETTING SOME BREAKS IN THE CLOUDS AND RETAINING SOME OF THE LOW LEVEL MOISTURE. SO THIS DAY COULD BE DOMINATED BY MORE STRATIFORM SHOWERS FOR THE SE MTS/ADJACENT PLAINS...WITH EMBEDDED THUNDERSTORMS DURING THE AFTERNOON/EVENING HOURS. EITHER WAY...UPSLOPE FLOW FOCUSES BEST CHANCE FOR RAIN ACROSS THE SE MTS/I-25 CORRIDOR...AND POTENTIAL FOR FLASH FLOODING ON BURN SCARS WILL BE ELEVATED THIS DAY. DOESN'T APPEAR THAT CAPES WILL BE HIGH ENOUGH TO SUPPORT THE POTENTIAL FOR SEVERE THUNDERSTORMS JUST YET...BUT AGAIN MAY HAVE TO WATCH HOW THIS EVOLVES AS DEEP LAYER SHEARS WILL BE INCREASING GIVEN EASTERLY LOW LEVEL FLOW SETTING UP BENEATH WEST TO NORTHWEST FLOW ALOFT. BOTTOM LINE IS...STRENGTH OF THUNDERSTORMS AND POTENTIAL FOR HEAVY RAIN PRODUCING THUNDERSTORMS WILL DEPEND HIGHLY ON THE CAPE THIS DAY. SHEARED OUT UPPER TROF GRADUALLY SHIFTS THROUGH SOUTHEAST CO FRIDAY NIGHT...AND SHOULD SEE STRATIFORM SHOWERS ALONG THE SE MTS SHIFT SOUTHWARD INTO NM BY SAT MORNING. MAY HAVE TO WATCH FOR HEAVY RAINFALL ON BURN SCARS IN AND NEAR THE SOUTHEAST MOUNTAINS INTO THE OVERNIGHT HOURS THOUGH NAM12 IS MUCH LESS GUNG HO WITH QPF AMOUNTS DURING THIS PERIOD THAN GFS. MORE THAN LIKELY RAINFALL RATES WILL BE BELOW THE TYPICAL FLASH FLOOD THRESHOLDS IN MORE STRATIFORM RAINFALL OVERNIGHT...BUT THOSE THRESHOLDS MAY END UP LOWER DEPENDING ON WHAT FALLS ACROSS THESE AREAS THURS/THURS NIGHT. AREA RIVERS AND STREAMS MAY EXPERIENCE ANOTHER ROUND OF HIGH FLOWS DEPENDING ON WHERE AND HOW QUICKLY RAINFALL FALLS ON THE PREVIOUS DAYS. UPPER RIDGE BUILDS IN FOR SATURDAY WITH ENOUGH RESIDUAL MOISTURE TO WARRANT ISOLATED TO SCATTERED AFTERNOON SHOWERS AND THUNDERSTORMS ACROSS THE MOUNTAINS. SOUTHEAST PLAINS MAY BE TOO COOL AND CAPPED FOR THUNDERSTORMS ON SATURDAY. UPPER RIDGE AXIS TRANSLATES INTO CENTRAL CO BY SUNDAY BRINGING DRIER AND WARMER TEMPERATURES TO THE REGION. THERE WILL STILL BE SUFFICIENT MOISTURE FOR AFTERNOON THUNDERSTORMS ACROSS THE MOUNTAINS. NEXT UPPER TROF PUSHES INLAND EARLY NEXT WEEK ACROSS THE PACIFIC NORTHWEST ON MONDAY...THEN INTO THE NRN U.S. ROCKIES AND ID REGION BY WEDNESDAY. SOUTHERLY LOW LEVEL FLOW BRINGS RETURN MOISTURE INTO THE SOUTHEAST PLAINS MONDAY AFTERNOON...BRINGING BACK A CHANCE FOR THUNDERSTORMS ALONG THE DRY LINE MONDAY ACROSS THE EASTERN COUNTIES. MEANWHILE...MOUNTAIN AREAS WILL SEE THE USUAL DIURNAL THUNDERSTORM CHANCES. GIVEN THE TRACK OF THE UPPER TROF AND RESULTANT SW FLOW ACROSS SOUTHERN CO...IT APPEARS DRY LINE WILL BE WAVERING ACROSS THE SE PLAINS TUES AND WED AFTNS...WHICH SHOULD KEEP THE THREAT FOR STRONGER CONVECTION EAST OF THE I-25 CORRIDOR...HOWEVER THIS IS ALL DEPENDENT ON THE SOUTHWARD EXTENT/TRACK OF THE NEXT UPPER TROF WHICH IS LIKELY TO EVOLVE OVER THE COURSE OF FUTURE MODEL RUN CYCLES...SO STAY TUNED. WITH H7 TEMPERATURES ADVERTISED TO INCREASE TO BETWEEN +10 AND +14C...WE SHOULD SEE THE RETURN OF 80 DEGREE READINGS FOR THE SE PLAINS AS WE GO INTO JUNE...WITH 60S AND 70S FOR THE MTN/VALLEY COMMUNITIES. -KT && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z THURSDAY MORNING) ISSUED AT 337 AM MDT WED MAY 27 2015 GENERALLY VFR CONDITIONS ACROSS THE REGION...INCLUDING THE THREE MAIN TAF SITES OF KCOS...KPUB AND KALS OVER THE NEXT 24 HRS. AFTN/EVE CONVECTION BETWEEN 18Z AND 06Z MAY PRODUCE INTERMITTENT MVFR CONDITIONS UNDER BRIEF HEAVIER RAINFALL...EVEN DOWN TO IFR UNDER STRONGER STORMS. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...MOORE LONG TERM...KT AVIATION...MOORE
Hazardous weather outlook, May 27, 6:18 AM MDT, 1 hour 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 618 AM MDT WED MAY 27 2015 COZ058>089-093>099-281230- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 618 AM MDT WED MAY 27 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BY MIDDAY. THESE STORMS WILL INCREASE IN COVERAGE AND BECOME MORE SCATTERED IN NATURE THROUGH THE AFTERNOON...THEN SPREAD EAST ACROSS THE EASTERN PLAINS THROUGH THE EVENING. STORM THREATS TODAY WILL INCLUDE LIGHTNING...HAIL UP TO 1/2 INCH IN DIAMETER...BRIEF PERIODS OF HEAVY RAIN...AND WIND GUSTS UP TO 45 MPH. HOWEVER...THERE IS A GREATER CHANCE FOR SEVERE STORMS TO DEVELOP ACROSS THE FAR EASTERN PLAINS ALONG THE COLORADO AND KANSAS STATE LINE LATE THIS AFTERNOON...AND LAST THROUGH THE EVENING. THIS AREA ENCOMPASSES CROWLEY...OTERO...EASTERN LAS ANIMAS...KIOWA...BENT... PROWERS AND BACA COUNTIES. THESE STRONGER STORMS WILL BE CAPABLE OF PRODUCING ONE INCH OR LARGER DIAMETER HAIL...AND 60 TO 70 MPH WIND GUSTS. FLASH FLOODING CONTINUES TO BE A CONCERN WITH ANY OF THE STRONGER STORMS DUE TO SATURATED SOILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ONE OR TWO STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS THE SOUTHEAST PLAINS ON THURSDAY...WITH THE THREAT FOR HAIL GREATER THAN 1 INCH IN DIAMETER...AND WIND GUSTS OVER 60 MPH ACROSS KIOWA...BENT...PROWERS AND BACA COUNTIES DURING THE AFTERNOON AND EARLY EVENING HOURS. ELSEWHERE...THE MAIN THREAT WITH THUNDERSTORMS WILL BE SMALL HAIL UNDER 1 INCH IN DIAMETER...WIND GUSTS UP TO 50 MPH...LOCALLY HEAVY RAINFALL...AND LIGHTNING. A BETTER CHANCE FOR WIDESPREAD SHOWERS AND THUNDERSTORMS WILL ARRIVE FOR FRIDAY AND FRIDAY NIGHT AS ANOTHER UPPER LEVEL DISTURBANCE MOVES SLOWLY ACROSS COLORADO. A COLD FRONT WILL SPREAD UPSLOPE FLOW ACROSS THE PLAINS RESULTING IN WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS IN AND NEAR THE MOUNTAINS BY FRIDAY AFTERNOON...WHICH WILL CONTINUE THROUGH FRIDAY NIGHT. LOCALLY HEAVY RAINFALL WITH THE POTENTIAL FOR FLASH FLOODING WILL BE THE PRIMARY STORM THREAT WITH ANY OF THE EMBEDDED THUNDERSTORMS...THOUGH A FEW OF THE STRONGER STORMS MAY ALSO PRODUCE SMALL HAIL AND DANGEROUS CLOUD TO GROUND LIGHTNING. MEANWHILE SEVERAL INCHES OF SNOW WILL BE POSSIBLE ACROSS THE HIGHER PEAKS ABOVE 12000 FEET FRIDAY AND FRIDAY NIGHT. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY FOR THE WEEKEND INTO EARLY NEXT WEEK...WITH THE POTENTAIL FOR STRONG THUNDERSTORMS RETURNING TO THE FAR SOUTHEAST PLAINS EARLY NEXT WEEK. AREA RIVERS AND CREEKS WILL CONTINUE TO RUN HIGH OVER THE NEXT SEVERAL DAYS AS MORE RAIN RESULTS IN ADDITIONAL RUN-OFF. MORE SUSCEPTIBLE AREAS ALONG THESE RIVERS AND CREEKS MAY REMAIN ABOVE FLOOD STAGE OR EXPERIENCE FLUCTUATIONS ABOVE AND BELOW FLOOD STAGE AS THIS RUN-OFF CONTINUES TO MAKE ITS WAY DOWNSTREAM. PLEASE EXERCISE EXTREME CAUTION IN AND NEAR WATER WAYS THROUGH THIS WEEKEND AS BANKS ARE UNSTABLE AND FAST FLOWS CAN BE DANGEROUS. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE TODAY AND TONIGHT OVER MOST OF SOUTHERN COLORADO. 27/31
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 6:34 PM MDT | Special Weather Statement | PUB | Teller | 41 min |
| May 26, 6:43 PM MDT | Special Weather Statement | PUB | Pueblo | 47 min |
| May 26, 6:50 PM MDT | Severe Thunderstorm Warning | PUB | Pueblo | 40 min |
| May 26, 6:57 PM MDT | Special Weather Statement | PUB | Las Animas | 48 min |
| May 26, 7:10 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas, Otero, Pueblo | 35 min |
| May 26, 7:11 PM MDT | Special Weather Statement | PUB | Pueblo | 49 min |
| May 26, 7:24 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Fremont, Huerfano, Pueblo, Teller | 41 min |
| May 26, 7:44 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 31 min |
| May 26, 8:10 PM MDT | Special Weather Statement | PUB | Las Animas | 50 min |
| May 26, 8:14 PM MDT | Severe Thunderstorm Warning | PUB | Otero | 31 min |
| May 26, 8:41 PM MDT | Severe Thunderstorm Warning | PUB | Crowley, Otero | 34 min |
| May 26, 8:50 PM MDT | Special Weather Statement | PUB | El Paso | 40 min |
| May 26, 9:21 PM MDT | Special Weather Statement | PUB | Crowley | 39 min |
| May 26, 9:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| May 26, 10:09 PM MDT | Special Weather Statement | PUB | Kiowa | 51 min |
| May 27, 1:18 AM MDT | River Flood Warning | PUB | Pueblo | 3 days |
| May 27, 1:32 PM MDT | Special Weather Statement | PUB | El Paso | 43 min |
| May 27, 1:42 PM MDT | Special Weather Statement | PUB | Baca | 48 min |
| May 27, 2:09 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 36 min |
| May 27, 2:17 PM MDT | Special Weather Statement | PUB | Huerfano | 43 min |
| May 27, 3:06 PM MDT | Special Weather Statement | PUB | Las Animas | 39 min |
| May 27, 3:20 PM MDT | Severe Thunderstorm Warning | PUB | Las Animas | 25 min |
| May 27, 3:26 PM MDT | Special Weather Statement | PUB | Bent | 49 min |
| May 27, 4:02 PM MDT | Special Weather Statement | PUB | Baca | 43 min |
| May 27, 4:24 PM MDT | Special Weather Statement | PUB | Pueblo | 51 min |
| May 27, 4:27 PM MDT | Severe Thunderstorm Warning | PUB | Baca | 33 min |
| May 27, 4:53 PM MDT | Special Weather Statement | PUB | Pueblo | 52 min |
| May 27, 5:38 PM MDT | Special Weather Statement | PUB | Crowley | 52 min |
Nearby
River Flood Warnings in Colorado, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.